MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ANKLE LOCKING NAIL 11 X 150MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER BIOMET, INC. ANKLE LOCKING NAIL 11 X 150MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 14-440215
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-00314.Concomitant medical products: product id was provided for four screws; however, it is unknown which of the four screws fractured.Therefore, the fractured screw could be any of the following: item#: 14-405026; lot#: 461340, item#: 14-405028; lot#: 908590, item#: 14-405046; lot#: 395180, item#: 14-405042; lot#: 775510.Report source: foreign - event occurred in spain.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient was implanted with the phoenix ankle arthrodesis nail system on an unknown date.Subsequently, after approximately fifteen (15) months of intervention, the patient is still experiencing pain and limited ability to complete activities of daily living.X-rays were provided and reviewed by a healthcare professional.It was noted that there is malposition of the intramedullary rod which extends inferior to the inferior border of the calcaneus into the soft tissues of the foot, and a fractured inferior screw within the calcaneus.It was also noted there is incomplete bony fusion of the tibiotalar joint.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed annex g component code: mechanical (g04) - im nail.Visual examination of the provided x-rays shows that the screws were broken, and the nail has migrated from its original position.No product was returned as the device remains implanted.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: review of successive radiographs show progressing migration of the nail and fracturing of the screws.Hindfoot fusion with protrusion of the intramedullary rod through the inferior cortex of the calcaneus which worsens with time.Fracture of the inferior most interlocking screw seen within initial imaging with worsening displacement on follow-up imaging.Single ap scout image of the right ankle from a ct scan demonstrates worsening fracture of the inferior-most screw as well as worsening protrusion of the intramedullary rod, poorly evaluated on this study.Two images of the left ankle demonstrate worsening protrusion of the intramedullary rod inferiorly through the calcaneus with more prominent fracture of the inferior most interlocking screw.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ANKLE LOCKING NAIL 11 X 150MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16426954
Report Number0001825034-2023-00374
Device Sequence Number5259564
Product Code HSB
UDI-Device Identifier00887868093593
UDI-Public(01)00887868093593(17)260208(10)625580
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K091976
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Catalogue Number14-440215
Device Lot Number625580
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexMale